MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTSFT0406
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils).During the procedure, the physician successfully placed two coils using a non-penumbra microcatheter.The physician was then unable to advance a smart coil out of its introducer sheath and through the hub of the microcatheter since it became entrapped.Therefore the smart coil was removed and the procedure was completed using two new smart coil, additional coils, and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7297873
Report Number3005168196-2018-00408
Device Sequence Number1847114
Product Code HCG
UDI-Device Identifier00814548015071
UDI-Public00814548015071
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2021
Device Catalogue Number400SMTSFT0406
Device Lot NumberF69576
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight44
Date Report Sent to FDA01/01/2005